Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 486, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2005, 7:25 PM CDT for Ashley County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 27, 2005, 8:20 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 186 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 280025
SVRJAN
ARC003-280130-
/O.NEW.KJAN.SV.W.0486.050728T0025Z-050728T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS
THIS INCLUDES THE CITIES OF...WILMOT...HAMBURG
* UNTIL 830 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS BETWEEN 60 AND 70 MPH. THIS STORM WAS LOCATED NEAR
FOUNTAIN HILL...OR ABOUT 6 MILES NORTH OF HAMBURG...AND MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAMBURG BY 735 PM CDT
7 MILES SOUTHWEST OF PORTLAND BY 810 PM CDT
PARKDALE BY 820 PM CDT
WILMOT BY 825 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3343 9185 3328 9198 3301 9160 3302 9146
3323 9145
$$
DAB3 follow-up statements
000
WWUS54 KJAN 280039
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT WED JUL 27 2005
ARC003-280130-
/O.CON.KJAN.SV.W.0486.000000T0000Z-050728T0130Z/
ASHLEY AR-
739 PM CDT WED JUL 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
EASTERN ASHLEY COUNTY...
AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS BETWEEN 60 AND 70 MPH. THIS STORM WAS
LOCATED NEAR HAMBURG...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PORTLAND BY 810 PM CDT
PARKDALE BY 815 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
JACKSON.
LAT...LON 3340 9178 3322 9189 3301 9160 3302 9146
3323 9145
$$
DAB000
WWUS54 KJAN 280056
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT WED JUL 27 2005
ARC003-280130-
/O.CON.KJAN.SV.W.0486.000000T0000Z-050728T0130Z/
ASHLEY AR-
755 PM CDT WED JUL 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
EASTERN ASHLEY COUNTY...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF HAMBURG...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKDALE...PORTLAND AND 9 MILES NORTH OF WILMOT BY 830 PM CDT
OTHER STRONG THUNDERSTORMS WILL MOVE ACROSS THE NORTHEASTERN PART OF
ASHLEY COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3340 9178 3323 9181 3301 9160 3302 9146
3323 9145
$$
DAB000
WWUS54 KJAN 280120
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT WED JUL 27 2005
ARC003-280127-
/O.CAN.KJAN.SV.W.0486.000000T0000Z-050728T0130Z/
ASHLEY AR-
817 PM CDT WED JUL 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ASHLEY COUNTY
ARKANSAS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...IT REMAINS QUITE STRONG...AND IS CAPABLE OF
PRODUCING WIND GUSTS UP TO 50 MILES AN HOUR AND NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING. RAINFALL AMOUNTS UP TO 2 INCHES IN AN
HOURS TIME REMAINS POSSIBLE...WHICH MAY RESULT IN SOME PONDING OF
WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS.
FURTHER STATEMENTS WILL BE ISSUED ON THESE THUNDERSTORMS AS
CONDITIONS WARRANT.
LAT...LON 3340 9178 3323 9181 3301 9160 3302 9146
3323 9145
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:31 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 27, 3:31 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 331 PM CDT WED JUL 27 2005 .DISCUSSION... A FEW FEATURES CONVERGED ON THE AREA TODAY RESULTING IN SCT SHRA/TSRA. A SHEAR AXIS...ALIGNED FROM JUST SW OF COLUMBUS TO THE METRO AREA DOWN TO BROOKHAVEN...HAS SPARKED SHRA/TSRA OVER THE EASTERN PORTION OF THE AREA. WEAK NVA ON THE BACK SIDE OF THIS HAS RESULTED IN A DRY AFTERNOON SO FAR OVER WESTERN PORTIONS OF THE AREA...HOWEVER...A COLD FRONT IS APPROACHING FROM THE NORTH AND REDEVELOPMENT OF SHRA/TSRA HAS BEEN OBSERVED ON THE REGION 88D MOSAIC. TEMPS HAVE BEEN MUCH COOLER TODAY...WITH HIGHS JUST GETTING INTO THE 90S. HEAT INDICES HAVE BEEN HELD AT BAY...ONLY PEAKING AROUND THE 100F MARK. TONIGHT...CONVECTION ASSOCIATED WITH THE SHEAR AXIS OVER THE EASTERN PORTION OF MS WILL SUBSIDE AFTER SUNSET. MEANWHILE...AMPLE MOISTURE AND INSTABILITY WILL POOL AHEAD OF THE SFC FRONT THAT WILL MOVE INTO NW PORTIONS OF THE AREA DURING THE OVERNIGHT HOURS. WILL REMAIN ABOVE GUIDANCE POPS IN THIS AREA (LIKELY) AND STAY WITH MAV IN THE EAST (CHC). LOW TEMPS WILL BE A FEW DEGREES COOLER W/ THE RAIN IN THE VICINITY OF THE FRONT TONIGHT...AROUND 70...WHILE THE REMAINDER OF THE AREA WILL HAVE NEAR PERSISTENCE LOWS IN THE LOW/MID 70S. THURSDAY AND THURSDAY NIGHT...THE FRONT WILL SAG A LITTLE FARTHER SOUTH DURING THIS PERIOD. THE AIRMASS OVER THE LOWER MS RIVER VALLEY REGION WILL REMAIN MOIST...WITH PWS IN EXCESS OF 2 INCHES. WITH TEMPS RISING INTO THE UPPER 80S...SBCAPES SHOULD PEAK AGAIN AROUND 2500 J/KG IN THE PRESENCE OF -4C LIS. LITTLE IN THE WAY OF INHIBITION IS NOTED...AND WITH WEAK LOW LEVEL CONVERGENCE IN THE VICINITY OF THE BOUNDARY...PERIODS OF SHRA/TSRA ARE ANTICIPATED. HAVE INCREASED POPS TO CATEGORICAL ROUGHLY ALONG AND SOUTH OF THE I-20 CORRIDOR...WITH LIKELY POPS IN THE NORTH. THE BOUNDARY WILL CONTINUE A SLOW SAG TO THE SOUTH THUR EVENING. HAVE MAINTAINED CHC POPS IN AREAS SOUTH AND EAST OF THE NATCHEZ TRACE PARKWAY... DWINDLING TO SLIGHT CHC AFTER MIDNIGHT. WILL MAINTAIN A MENTION OF SCT STRONG TS IN THE HWO. WITH WEAK LAPSE RATES AND WEAK FLOW ALOFT...ONLY EXPECTING A FEW WIND GUSTS TO 45 MPH. FRIDAY AND SATURDAY...ALL OF THE MODELS ARE IN AGREEMENT THAT THE 500MB TROUGH WILL SHIFT EAST OVER MISSISSIPPI BY FRIDAY AND THE FRONTAL BOUNDARY WILL STALL AND WEAKEN OVER SOUTHERN MISSISSIPPI. EXPECT MOST OF THE THUNDERSTORM ACTIVITY TO BE LIMITED TO ALONG AND SOUTH OF THE BOUNDARY OVER THE SOUTHEAST AND SOUTH ON FRIDAY...THE LATEST GUIDANCE HAS INCREASED THE POPS SIGNIFICANTLY OVER THE CENTRAL AND SOUTH ON FRIDAY. MODELS INDICATE THAT THE MOST UNSTABLE AIR WILL BE IN THE SOUTH AND EAST...THE GFS HAS LIS OF -6 TO -8...ML CAPE OF 1800 TO 2000 J/KG AND A K-INDEX OF NEAR 35. PRECIPITABLE WATER VALUES WILL STILL BE NEAR 2.2. THE U/L JET WILL BE WELL TO THE NORTH TO SUPPORT ANY PROLONGED CONVECTIVE ACTIVITY LIKE THURSDAY...BUT WITH THE PARAMETERS MENTIONED ABOVE EXPECT THERE TO BE WIDESPREAD THUNDERSTORM ACTIVITY IN THE SOUTH DURING THE AFTERNOON AND EVENING. A STRONG SURFACE RIDGE BUILDS INTO MOST OF THE AREA ON SATURDAY...WITH MOST OF THE CONVECTIVE ACTIVITY TO BE LIMITED TO THE EXTREME SOUTH AND SOUTHEAST COUNTIES. THE BOUNDARY WILL BE VERY WEAK BUT THERE WILL BE SOME WEAK CONVERGENCE ALONG THE REMNANTS OF THE BOUNDARY. SUNDAY THROUGH WEDNESDAY...PREVIOUS RUNS OF THE GFS TRIED TO RETROGRADE THE 500MB TROUGH BACK TO THE WEST AND SET A SHEAR AXIS OVER NORTHWEST MISSISSIPPI. THE LATEST 12Z RUN NOW IS KEEPING THE 500MB TROUGH STATIONARY...EXTENDING THE TROUGH FROM THE OHIO VALLEY INTO EASTERN MISSISSIPPI. LOOKS LIKE MOST OF THE CONVECTION WILL BE LIMITED TO THE EASTERN ONE HALF OF THE AREA EAST OF THE SHEAR AXIS. PRECIPITABLE WATER VALUES WILL BEGIN TO INCREASE TO NEAR 2.0 INCHES ON SUNDAY...BUT EXPECT THE CONVECTION TO BE DIURNAL IN NATURE AS THERE WILL BE LIMITED INSTABILITY. THE LATEST GFS RUN AGAIN KEEPS THE 500 MB TROUGH STATIONARY THROUGH TUESDAY AND BEGINS TO PUSH IT EAST OF THE AREA BUY WEDNESDAY. MODELS INDICATE VERY LITTLE LOW LEVEL FLOW THROUGH THE PERIOD UNDER HIGH PRESSURE RIDGING...THUS EXPECT THERE TO BE MAINLY ISOLATED DIURNAL AND SEA BREEZE CONVECTIVE ACTIVITY IN THE SOUTH INTO WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 89 71 89 / 40 80 40 40 MERIDIAN 73 92 71 90 / 30 80 50 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: GAGAN LONG TERM: 15
Hazardous weather outlook, Jul 27, 2:51 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT WED JUL 27 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281951- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 251 PM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS TONIGHT AND AGAIN ON THURSDAY ACROSS THE ENTIRE OUTLOOK AREA. TONIGHT...A COLD FRONT WILL SLOWLY SAG INTO THE REGION. WITH AMPLE MOISTURE AND INSTABILITY AHEAD OF THIS FRONT...SHOWERS AND THUNDERSTORMS WILL DEVELOP...PARTICULARLY IN AREAS ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE WIND GUSTS TO 45 MPH AND TORRENTIAL DOWNPOURS OF RAIN. ON THURSDAY...THE COLD FRONT WILL CONTINUE TO AFFECT THE REGION AND PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI. A FEW STRONG THUNDERSTORMS ARE AGAIN ANTICIPATED...WITH WIND GUSTS TO 45 MPH AND TORRENTIAL DOWNPOURS OF RAIN THE PRIMARY RISKS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... SCATTERED THUNDERSTORMS WILL PERSIST INTO THURSDAY NIGHT AND REDEVELOP AGAIN ON FRIDAY...PRIMARILY IN AREAS SOUTH AND EAST OF THE NATCHEZ TRACE PARKWAY. A FEW STORMS COULD AGAIN BECOME STRONG...WITH WIND GUSTS TO 45 MPH AND TORRENTIAL DOWNPOURS OF RAIN THE PRIMARY RISKS. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 27, 4:55 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 455 PM CDT WED JUL 27 2005 MSZ031-272300- LOWNDES- 455 PM CDT WED JUL 27 2005 ...SLOW MOVING THUNDERSTORMS ARE AFFECTING LOWNDES COUNTY... AT 455 PM CDT...WEATHER SERVICE RADAR SHOWED A CLUSTER OF SLOW MOVING THUNDERSTORMS ABOUT 5 MILES SOUTHWEST OF COLUMBUS. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AROUND 5 MILES AN HOUR... AFFECTING SOUTHERN PARTS OF THE CITY OF COLUMBUS...INCLUDING THE MISSISSIPPI UNIVERSITY FOR WOMEN THROUGH 600 PM. IN ADDITION... AFTERNOON COMMUTERS ON HIGHWAYS 82...45...AND 182 WILL ALSO BE IMPACTED BY THESE THUNDERSTORMS. OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MILES AN HOUR ARE THE MAIN RISKS WITH THESE STORMS. RAINFALL AMOUNTS BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH...IN AN HOURS TIME... WILL ALSO BE POSSIBLE. RAINFALL AMOUNTS SUCH AS THESE MAY RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS. FURTHER UPDATES ON THESE THUNDERSTORMS WILL BE ISSUED BY YOUR NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT. BUTTS
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.